Alert archive / California / Wind Advisories in 2009
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 9, 2009, 7:06 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 7:06 PM PDT (02:06 UTC)
- Expired
- Jun 9, 2009, 10:27 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 100206 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 706 PM MST TUE JUN 9 2009 CAZ033-100600- /O.NEW.KPSR.WI.Y.0015.090610T0206Z-090610T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 706 PM PDT TUE JUN 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR IMPERIAL COUNTY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A WEATHER SYSTEM PASSING THROUGH THE DESERT SOUTHWEST HAS LED TO STRONG GUSTY WEST WINDS THIS EVENING IN THE IMPERIAL AREA. SOUTHWEST TO WEST WINDS FROM 20 TO 30 MPH...GUSTING TO AROUND 40 MPH...CAN BE EXPECTED THROUGH THE LATE EVENING HOURS TONIGHT. THE STRONGEST WINDS WILL AFFECT THE COMMUNITIES OF IMPERIAL AND EL CENTRO. SOME BLOWING DUST AND SAND MAY OCCUR WITH THE STRONGER WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX CB
1 follow-up statement
000 WWUS75 KPSR 100527 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1027 PM MST TUE JUN 9 2009 CAZ033-100630- /O.CAN.KPSR.WI.Y.0015.000000T0000Z-090610T0600Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1027 PM PDT TUE JUN 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR IMPERIAL COUNTY. SOUTHWEST TO WEST WINDS HAVE TAPERED OFF ACROSS IMPERIAL COUNTY SINCE 9 PM AND WERE WELL BELOW ADVISORY LEVELS AS OF 10 PM. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY WEST WINDS TO 30 MPH ARE STILL POSSIBLE THROUGH MIDNIGHT TONIGHT. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 9, 4:35 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 9, 4:35 PM PDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 435 PM MST TUE JUN 9 2009 .UPDATE... UPDATED AVIATION DISCUSSION && .SYNOPSIS... A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL CONTINUE TO MOVE INTO THE WESTERN STATES THIS WEEK. ONE STRONGER SYSTEM WILL MOVE INTO THE REGION...PROVIDING A SLIGHT CHANCE OF SHOWERS ACROSS SOUTH CENTRAL ARIZONA TONIGHT. ADDITIONAL PACIFIC LOW PRESSURE SYSTEMS WILL MOVE TO THE NORTH OF THE AREA WEDNESDAY THROUGH SUNDAY...RESULTING IN PARTLY CLOUDY SKIES...DRY WEATHER...WITH COOLER THAN NORMAL TEMPERATURES. && .DISCUSSION... VORT LOBE ACROSS SW AZ HAS LIFTED NORTH...PROVIDING THE NECESSARY LIFT FOR CONVECTION WELL NORTH OF THE FORECAST AREA. ATTENTION NOW TURNS UPSTREAM...ACROSS NORTHERN BAJA WHERE WV IMAGERY SHOWS THAT MOISTURE HAS DEEPENED. LATEST NAM-WRF HAS INITIALIZED THIS MOISTURE WELL AND DEPICTS A WIDESPREAD AREA OF DIVERGENCE ASSOCIATED WITH A JET STREAK MOVING THROUGH NORTHERN SONORA. UVM ON THE SYNOPTIC SCALE WILL BE ABLE TO TAP INTO ANTECEDENT INSTABILITY FROM THE WARM TEMPERATURES THIS AFTERNOON. POTENTIAL CERTAINLY EXISTS FOR ISOLATED SHOWERS AND THUNDERSTORMS...THOUGH THE SOUTHWESTERLY FLOW AGAIN POINTS TO THE HIGHER TERRAIN...MAINLY EAST OF PHOENIX. BIGGEST CHANGE TO THE OVERNIGHT FORECAST WAS TO INCREASE POPS AS THE TROUGH AXIS SLIDES EAST ACROSS SOUTH-CENTRAL AZ. INVERTED-V SOUNDINGS SUGGEST THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND POSSIBLY SOME SMALL HAIL AS WELL. EXTENDED...MODELS IN GENERALLY GOOD AGREEMENT THAT A SLOW-MOVING TROUGH WILL PERSIST ALONG THE WEST COAST...RESULTING IN A DRY SWLY FLOW ACROSS THE REGION. CONFIDENCE IS HIGH THAT TEMPS WILL REMAIN BELOW NORMAL WITH POPS NEAR ZERO. && .AVIATION... PHX AREA... AREAS OF SCT/BKN MID AND HIGH CLOUDS CONTINUE OVER SOUTH-CENTRAL AZ THIS AFTERNOON...ASSOCD WITH SHORTWAVE APPROACHING FROM THE SOUTHWEST. BASES GENLY AOA 12K FEET. RADAR ALSO SHOWING SOME SHOWERS STARTING TO DEVELOP MAINLY FROM MARICOPA COUNTY AND AREAS EAST...BUT MOST/ALL OF THIS IS EVAPORATING IN THE RATHER DRY SUB-CLOUD LAYER. EXPECT CURRENT TRENDS TO CONTINUE INTO THE EVENING...WITH GUSTY WINDS FROM THE SOUTHWEST...UP TO 25KTS AT TIMES. POSSIBILITY EXISTS FOR AN ISOLATED THUNDERSTORM LATER THIS AFTERNOON OR THIS EVENING...BUT MOST LIKELY IT WOULD BE OVER HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. CLOUDS/WINDS/SHOWERS WILL BEGIN TO SUBSIDE AFTER 03-06Z...AND SURFACE WINDS SHOULD TEND BACK TOWARDS THE SOUTHEAST LESS THAN 10KT BY 08Z OR SO. SE CA/SW AZ... SCT/BKN MID AND HIGH CLOUDS EXPECTED THROUGH THIS EVENING AS A SHORTWAVE MOVES THROUGH. MOST OF THE MOISTURE WITH THIS SYSTEM IS WELL EAST SO NOT EXPECTING ANY PRECIP. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THE EVEING HOURS ESPECIALLY FOR KIPL WHERE PEAK GUSTS TO 25KT OR GREATER ARE POSSIBLE. WINDS WILL WEAKEN TOWARD 12Z WITH SIMILAR WIND PATTERNS FOR WEDNESDAY. SKIES TO CLEAR AFTER 06Z TONIGHT...WITH SCT MAINLY HIGH CLOUDS OR EVEN CLEAR SKIES EXPECTED FOR MOST OF WEDNESDAY. VFR CONDITIONS EXPECTED ALL AIRFIELDS NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH TUESDAY... PARTLY CLOUDY SKIES AND A BIT WARMER WEATHER WILL PREVAIL THURSDAY THROUGH THE BEGINNING OF NEXT WEEK AS HIGHER PRESSURE ALOFT SLOWLY BUILDS ACROSS THE AREA. THE NORMAL DOWNSLOPE/UPSLOPE DIURNAL WIND PATTERN IS ANTICIPATED...WITH SOME LOCALIZED AFTERNOON GUSTS TO 20 MPH POSSIBLE MAINLY FROM THE SOUTHWEST. ALSO...MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT AT MOST DESERT LOCATIONS EACH AFTERNOON...WITH SLIGHTLY HIGHER VALUES IN THE MOUNTAINS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH AVIATION...CB FIRE WEATHER...PADDOCK
Hazardous weather outlook, Jun 9, 6:00 AM PDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST TUE JUN 9 2009 AZZ024-100100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST THIS AFTERNOON AND EVENING. INCREASING ATMOSPHERIC WIND SHEAR COULD RESULT IN ORGANIZING THUNDERSTORMS WITH POTENTIAL FOR SMALL HAIL AND STRONG GUSTS TO PERHAPS 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THE MOMENT. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.